Non-Prescription Drugs can be Dangerous

Overthecounter

By Angel Ramirez

Over-the-counter medicines can deliver relief, but they can be dangerous if misused or combined with other drugs.

“Taking too much of Motrin and Tylenol can affect the liver and people can overdose on that,” SAC nurse Billie Ganong said.

Aspirin, for example, can cause complications, like Reye’s syndrome, a condition that cause swelling in the liver and brain and mostly afflicts children and teens recovering from viral infections.

The most common classifications of medications abused by youth in Orange County include opiates, central nervous system depressants and stimulants, according to a recent report. The most commonly abused are cough and cold medications containing dextromethorphan (DXM).

Advil, Motrin and Ibuprofen can increase the risk of heart trouble and have been linked to heart attacks, strokes, blood clots, and can damage the lining of your stomach, putting you at risk for stomach ulcers and heartburn.

“Combining different medicines will cause increases in heart rate, dizziness and dehydration,” Ganong said.

 

el Don News
Follow us
el Don News
Follow us

Latest posts by el Don News (see all)

Comments are closed.